Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On embeddings in the sphere


Author: John R. Klein
Journal: Proc. Amer. Math. Soc. 133 (2005), 2783-2793
MSC (2000): Primary 55P25; Secondary 57Q35
DOI: https://doi.org/10.1090/S0002-9939-05-07823-8
Published electronically: April 19, 2005
MathSciNet review: 2146234
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider embeddings of a finite complex in a sphere. We give a homotopy-theoretic classification of such embeddings in a wide range.


References [Enhancements On Off] (What's this?)

  • [B] Browder, W.: Embedding smooth manifolds.
    Proc. Internat. Congr. Math., (Moscow, 1966).
    Izdat. ``Mir'', Moscow 712-719 (1968) MR 0238335 (38:6611)
  • [C-W] Connolly, F. X., Williams, B.: Embeddings up to homotopy type and geometric suspensions of manifolds.
    Quart. J. Math. Oxford 29, 385-401 (1978) MR 0517733 (83a:57022)
  • [Co1] Cooke, G.: Embedding certain complexes up to homotopy type in euclidean space.
    Ann. of Math. 90, 144-156 (1969) MR 0242152 (39:3486)
  • [Co2] Cooke, G.: Thickenings of CW complexes of the form $S\sp{m}\cup \sb{\alpha }e\sp{n}$.
    Trans. Amer. Math. Soc. 247, 177-210 (1979) MR 0517691 (81c:55016)
  • [Cor] Cornea, O.: New obstructions to the thickening of CW complexes.
    Proc. Amer. Math. Soc. 132, 2769-2781 (2004) MR 2054804
  • [H-H] Haefliger, A., Hirsch, M. W.: On the existence and classification of differentiable embeddings.
    Topology 2, 129-135 (1963) MR 0149494 (26:6981)
  • [Ha] Habegger, N.: Embedding up to homotopy type--the first obstruction.
    Topology Appl. 17, 131-143 (1984) MR 0738942 (85e:57022)
  • [Kl1] Klein, J. R.: Moduli of suspension spectra.
    arXiv:math.AT/0210258,
    to appear in Trans. Amer. Math. Soc.
  • [Kl2] Klein, J. R.: Poincaré embeddings and fiberwise homotopy theory.
    Topology 38, 597-620 (1999) MR 1670412 (2000b:57037)
  • [L-S-V] Lambrechts, P., Stanley, D., Vandembroucq, L.: Embeddings up to homotopy of two-cones in Euclidean space.
    Trans. Amer. Math. Soc. 354, 3973-4013 (2002) MR 1926862 (2003h:55012)
  • [Ma] Mahowald, M.: The metastable homotopy of $S^n$.
    (Memoirs of the Amer. Math. Soc., Vol. 27).
    Amer. Math. Soc. 1967 MR 0236923 (38:5216)
  • [Ri] Rigdon, R.: $p$-equivalences and embeddings of manifolds.
    J. London Math. Soc. 2 (1975) MR 0431211 (55:4213)
  • [St] Stallings, J. R.: Embedding homotopy types into manifolds.
    1965 unpublished paper (see http://math.berkeley.edu/$\sim$stall for a TeXed version)
  • [Wa1] Wall, C. T. C.: Classification problems in differential topology--IV. Thickenings.
    Topology 5, 73-94 (1966) MR 0192509 (33:734)
  • [Wa2] Wall, C. T. C.: Surgery on Compact Manifolds.
    (Mathematical Surveys and Monographs, Vol. 69).
    Amer. Math. Soc. 1999 MR 1687388 (2000a:57089)
  • [Wi] Williams, B.: Hopf invariants, localizations, and embeddings of Poincaré complexes.
    Pacific J. Math. 84, 217-224 (1979) MR 0559639 (81e:57023)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55P25, 57Q35

Retrieve articles in all journals with MSC (2000): 55P25, 57Q35


Additional Information

John R. Klein
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: klein@math.wayne.edu

DOI: https://doi.org/10.1090/S0002-9939-05-07823-8
Received by editor(s): October 29, 2003
Received by editor(s) in revised form: May 1, 2004
Published electronically: April 19, 2005
Additional Notes: The author was partially supported by NSF Grant DMS-0201695
Communicated by: Paul Goerss
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society